MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3542630 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/02/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an unspecified breast surgery with unspecified mentor saline breast implants.Post-operatively, the patient experienced bilateral deflation of her prostheses, which was characterized by volume loss on both sides and diagnosed by a medical professional.At the time of this report, mentor has no information regarding explantation or an expected explantation date.The date of implantation was provided as an estimate.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for implant a.Refer to manufacturing report number 1645337-2024-01979 for the contralateral event.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date. it is unknown at this time if the device will be made available for return. as a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 18, 2024, mentor received additional information.The patient underwent removal surgery on (b)(6) 2024.Mentor received the device for evaluation.The complaint device was identified as a 225cc mentor siltex round moderate profile saline breast implant.Brand name: mentor siltex round moderate profile: lot: 5852730.Catalog: 3542630.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.A discrepancy between the date of implantation and manufacturing date was observed.If more information becomes available, mentor will submit a supplemental report accordingly.On march 21, 2024, mentor completed a visual inspection and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to have a tear on the posterior view, measuring approximately 0.5 cm.Microscopic examination was performed and the cause of the deflation could not be identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Manufacturer¿s reference number: (b)(4).